Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 480, NWS Norman, OK

June 4, 2016McClain County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 4, 2016, 3:01 PM CDT for McClain County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2016, 3:01 PM CDT (20:01 UTC)
Expired
Jun 4, 2016, 3:45 PM CDT
In force
44 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County McClain County, OK

The radar

The Norman radar (KTLX), 41 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

944 
WUUS54 KOUN 042001
SVROUN
OKC087-042045-
/O.NEW.KOUN.SV.W.0480.160604T2001Z-160604T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
301 PM CDT SAT JUN 4 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 345 PM CDT

* AT 301 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLE...MOVING
  SOUTH AT 20 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  NEWCASTLE...BLANCHARD...GOLDSBY...DIBBLE...WASHINGTON...COLE...CRINER AND
  PAYNE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 101 AND 106.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3491 9766 3521 9766 3516 9744 3515 9743
      3488 9742
TIME...MOT...LOC 2001Z 011DEG 19KT 3512 9753 

HAIL...1.00IN
WIND...70MPH
 
$$

30
2 follow-up statements
869 
WWUS54 KOUN 042014
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
314 PM CDT SAT JUN 4 2016

OKC087-042045-
/O.CON.KOUN.SV.W.0480.000000T0000Z-160604T2045Z/
MCCLAIN OK-
314 PM CDT SAT JUN 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHWESTERN MCCLAIN COUNTY...

AT 314 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DIBBLE...MOVING
SOUTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DIBBLE...WASHINGTON...CRINER AND PAYNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3491 9766 3507 9766 3507 9756 3506 9743
      3488 9742
TIME...MOT...LOC 2014Z 021DEG 24KT 3500 9764 

HAIL...1.00IN
WIND...60MPH
 
$$

30
230 
WWUS54 KOUN 042039
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
339 PM CDT SAT JUN 4 2016

OKC087-042049-
/O.EXP.KOUN.SV.W.0480.000000T0000Z-160604T2045Z/
MCCLAIN OK-
339 PM CDT SAT JUN 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCCLAIN COUNTY
WILL EXPIRE AT 345 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

LAT...LON 3491 9766 3507 9766 3507 9756 3506 9743
      3488 9742
TIME...MOT...LOC 2035Z 011DEG 19KT 3500 9764 

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:54 PM CDT, 7 minutes earlier.

Area forecast discussion, Jun 4, 2:54 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Norman OK
254 PM CDT SAT JUN 4 2016

.DISCUSSION...
Scattered to numerous showers and thunderstorms have developed
southeast of Interstate-44 this afternoon in response to a mid-level
wave passing by the region. Weak effective bulk shear is inhibiting
any storm organization, so the primary threat will be gusty winds
from downbursts when any stronger storm cores collapse. Any
threat of storms should end by mid-evening across the southeast.

Beyond tonight, showers and storms may develop from low-level
upslope flow across the High Plains late Monday and Tuesday. There
is a chance these storms may approach northwest or northern Oklahoma
early Tuesday and Wednesday morning because of a northwest flow
regime aloft.

Otherwise, a warming trend is expected toward the latter half of
the week as mid-level heights rise and low-level thermal fields
warm in response to the eastward expansion of a longwave ridge.
High temperatures may go slightly above average with a low to mid-
90s by the end of the week. The GFS and especially the ECMWF
suggest there could be a weaknesses/lowered heights embedded
within the longwave ridge. Therefore, will maintain isolated storm
chances in the northwest (near a weakness in the ridge) and
southeast (near tropical moisture) on Saturday.

Mahale

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  59  82  59  86 /   0   0   0   0
Hobart OK         58  85  58  87 /   0   0   0   0
Wichita Falls TX  60  85  59  87 /  10   0   0   0
Gage OK           54  84  56  88 /   0   0   0   0
Ponca City OK     58  83  58  87 /   0   0   0   0
Durant OK         61  84  62  85 /  20   0   0   0

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

23/10
Hazardous weather outlook, Jun 4, 10:33 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1033 AM CDT SAT JUN 4 2016

OKZ004>048-050>052-TXZ083>090-051000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1033 AM CDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP ALONG A
COLD FRONT THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR STORMS
WILL BE ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. THE STRONGER
STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
A FEW THUNDERSTORMS WILL BE POSSIBLE IN NORTHWESTERN OKLAHOMA
AROUND MID WEEK. SEVERE WEATHER IS NOT EXPECTED.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jun 4, 2:49 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
249 PM CDT SAT JUN 4 2016

OKZ028-029-042015-
MCCLAIN OK-CLEVELAND OK-
249 PM CDT SAT JUN 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCCLAIN AND CENTRAL
CLEVELAND COUNTIES UNTIL 315 PM CDT...

AT 245 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOLDSBY...MOVING
SOUTH AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3528 9758 3522 9737 3500 9743 3508 9766
TIME...MOT...LOC 1945Z 17DEG 14KT 3518 9751

30
Special weather statement, Jun 4, 2:57 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
257 PM CDT SAT JUN 4 2016

OKZ039-044-045-TXZ086-089-090-042045-
COTTON OK-JEFFERSON OK-STEPHENS OK-CLAY TX-ARCHER TX-WICHITA TX-
257 PM CDT SAT JUN 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR COTTON...WESTERN JEFFERSON...
SOUTHWESTERN STEPHENS...CLAY...EASTERN ARCHER AND EASTERN WICHITA
COUNTIES UNTIL 345 PM CDT...

AT 252 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED OVER
SOUTHERN OKLAHOMA...SOUTH OF LAWTON AND DUNCAN...MOVING SOUTH AT 20
MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...DUNCAN...BURKBURNETT...HENRIETTA...WALTERS...WAURIKA...
COMANCHE...TEMPLE...RYAN...PETROLIA...SCOTLAND...BYERS...DEAN...RANDLETT...
WINDTHORST...TERRAL...BELLEVUE...JOLLY...DEVOL AND HASTINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3433 9861 3437 9863 3452 9783 3388 9781
      3385 9787 3389 9798 3351 9798 3345 9855
TIME...MOT...LOC 1952Z 25DEG 57KT 3422 9836

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 5:20 AM CDTDense Fog AdvisoryOUNCaddo, Canadian, Cleveland, Comanche, Garvin, Grady and 7 more5 hr
Jun 4, 2:49 PM CDTSpecial Weather StatementOUNMcClain26 min
Jun 4, 2:57 PM CDTSpecial Weather StatementOUNCotton, Jefferson, Stephens48 min
Jun 4, 3:39 PM CDTSpecial Weather StatementOUNComanche36 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.